0
RESEARCH PAPERS

Large Deformations of Circular Rings Under Nonuniform Normal Pressure

[+] Author and Article Information
P. Seide, T. M. M. Jamjoom

Department of Civil Engineering, University of Southern California, Los Angeles, Calif.

J. Appl. Mech 41(1), 192-196 (Mar 01, 1974) (5 pages) doi:10.1115/1.3423222 History: Received October 01, 1972; Revised March 01, 1973; Online July 12, 2010

Abstract

The deformations and static stability of thin elastic circular rings under nonuniform pressures are studied. The investigation takes into account large bending deformations of the ring which is treated as an elastica. The loads considered remain normal to the center line during deformations. Numerical methods are used to solve the ordinary differential equations of equilibrium and of perturbed equilibrium for a particular case of loads which vary as p = p0 (1 + q cos 2θ). The ring is found to deform only in a doubly symmetric fashion. Static buckling into an asymmetric deformation pattern does not occur.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In